|Injection of T-20 (Enfuvirtide)
Sep 27, 2006
Hello, I'm a physician treating a patient with T-20. The injections have been causing him reactions at the site - namely erythema, nodules, pruritus, ecchymosis, pain and discomfort. What techniques do you use or recommend to lessen these ISR's? His CD4 has improved greatly (now 280 from 190) and and I would like to continue his treatment with T-20 but he's reluctant to due to the ISR. What oral analgesics and topical anaesthetics would you recommend? I also read in a few studies that idiopathic pneumonia sometimes occurs about a year into treatment. Do you know anything about this?
| Response from Dr. Henry
Some patients have reported less ISRs with use of the BioInjector system for Fuzeon (an air gun). Cooling the inject site with ice packs for some while for others heat/message has helped. Since there likely will be a number of new HIV drugs active against resistant virus available over the next 6-12 months (such as integrase inhibitors and CCR5 inhibitors) maintainind good viral control without further evolution of resistance is important until new drugs are available that could replace the Fuzeon in a regimen. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.